| Model Number |
518-039 |
| Medical Device Problem Code |
Break (1069)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
03/17/2021
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
(b)(4).Device evaluation: the tightrail device (and a portion of the lld which was present within the rv lead) was returned to the manufacturer and the initial evaluation began on 07 apr 2021.The evaluation is ongoing and a supplemental mdr will follow upon completion of the device evaluation.
Event or Problem Description
A lead extraction procedure commenced to remove a right atrial (ra) and a right ventricular (rv) due to cied system/pocket infection.A spectranetics lead locking device (lld) was inserted within the rv lead and suture was used as well to provide traction to aid in the lead''s extraction.The physician began the case by using a spectranetics 11f tightrail rotating dilator sheath to attempt to remove the rv lead first.The ra and rv leads were reportedly stuck together and heavily calcified.Progress was being made into the superior vena cava (svc) region when forward progress stalled.The physician was able to retract the tightrail device with some difficulty.He had to actuate the trigger and rotate the device to retract it out of the patient''s body.Once it was out of the patient''s body, the device became stuck and would not come off of the rv lead.After some time and force applied, the lead, with the lld present within the lead, broke off and was retained in the device (please reference mdr 1721279-2021-00058 which captures the tightrail device that became stuck on the rv lead).The physician was able to use a cook medical bulldog lead extender, along with another suture to prep the lead, in order to successfully remove the remnant of the rv lead using a cook medical evolution dilator sheath.It was reported that the ra lead was successfully removed during the procedure as well.The procedure was completed with no reported patient harm.This report is being submitted to capture the lld which was present within the rv lead and broke during the procedure, and remained within the tightrail device.Although no injury occurred in this event, there is the potential for injury with recurrence.The tightrail device (and a portion of the lld) was returned to the manufacturer on 07 apr 2021 and evaluation began the same day.The evaluation has not been completed at this time.
Additional Manufacturer Narrative
D9): the device was returned to the manufacturer on 07 april 2021.H3): the device was returned and evaluation was completed on 02 july 2021.The device was returned on 07 april 2021 and evaluation of the lld began on 07 april 2021, concluding 02 july 2021 by a cross functional team.19.5cm of the lld''s working length was returned with the mesh braid still present.The 19.5cm of working length was still connected to the tightrail device by suture tied to the proximal end of the braided mesh.Failure analysis showed no evidence of ductile elongation or plastic deformation.The data suggests that both ends of the lld working length was cut using some form of cutting instrument such as wire cutters or cutting pliers.After the tightrail was cross-sectioned, the entire proximal portion of the lld was found in the shaft of the tightrail.A thick knotted suture tied around the lld was also seen within the shaft of the tightrail.The lld became stuck in the shaft of the tightrail due to a build up of biologics, lld and a thick suture tie.H6): added codes 4727, 2199, 4248, 19, and 61.